Discussions By Condition: I cannot get a diagnosis.

My 86 year old mom

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: cajajo
  • December 14, 2009
  • 08:17 PM

Hi - Love this, esp. since reading in 'Complications' by Atul Gawande that doctors had misdiagnosed in 40% of autopsies!

86 yr old female; almost chronic bladder infections; sometimes extreme hypertension; depression; otherwise good health until last spring when meds caused b.p. to plunge and made her pass out and hit her head. CAT scan inconclusive but a little bleeding at back L of head where she hit it when she fell. Since then, had 3 more episodes of falling while in bathroom first thing in the morning. Doesn't really remember if she blacked out or what. Third time cracked pelvis in 2 places. Hospital stay of 3 weeks - part of that time in transitional unit for p.t. Home with walker for 2 weeks. Fell again 3 days ago while transferring from walker to high stool in kitchen. Says has dizziness now when putting head up a little and to L.

Taking 1 Ecotrin daily
1 mg Zestril
1 Ditropan
40 mg Celexa

I believe it's the b.p. meds that started all this. I'm more into natural healing - when she fell last week I immediately gave her a dose of homeopathic arnica and put arnica gel on bump. Still sore on head, but bump gone that evening.

Thank you for any help! Just can't seem to get any answers, just runaround from docs! I love my mom and want her around as long as possible!

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?